Hail, Lavaca
- When
- May 10, 2:30 PM CST to 2:45 PM CST
- Where
- Lavaca County, Ezzell
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.283, -96.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 10, 11:49 AM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1249 PM CDT WED MAY 10 2006 .AVIATION... SCT CLDS 4-5K WL OCNL BCMG BKN OVR KDRT BTWN 06Z-12Z. NWLY WNDS 10-15 WITH GUSTS WL SUBSIDE OVR NIGHT TO LESS THAN 10 KTS. AFT SR, NLY WNDS WL CONT AT 5 TO 15 KTS. && .PREV DISCUSSION... (ISSUED 1205 PM CDT WED MAY 10 2006) DISCUSSION... INCLUDED RED FLAG WARNING FOR VAL VERDE...KINNEY...UVLADE... MEDINA...MAVERICK...ZAVALA...FRIO AND DIMMIT COUNTIES THRU 6 PM. CONTINUED CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE SOUTHEAST PART OF SOUTH CENTRAL TEXAS FOR THIS AFTERNOON PER EARLIER FORECASTS. INSTABILITY LINGERS AND WITH HEATING THIS WOULD BE THE BEST AREA FOR NEW LIFT TO MAKE SHOWERS OR THUNDERSTORMS. WEST OF A LINE FROM NEAR CAMPBELLTON TO SEGUIN TO TAYLOR...WEST TO NORTHWEST WINDS HAVE EVOLVED AHEAD OF COLD FRONT THAT IS FORECAST TO QUICKLY MOVE SOUTHEAST THIS AFTERNOON. AS A RESULT WILL SHOW DRY FORECAST FOR THIS AFTERNOON IN THESE AREAS. COLD FRONT EXPECTED TO CAUSE TEMPS TO FALL FROM UNSEASONABLY WARM AFTN HIGHS TODAY. WILL CONTINUE WITH TREND FOR THURSDAY THROUGH NEXT TUESDAY. FORECASTS TRY TO SHOW ANOTHER CHANCE OF SHOWERS NEXT WEEK...YESTERDAYS SOLUTIONS SHOWED MONDAY...TODAYS SHOW DRIER WEATHER MONDAY...WITH CHANCE OF POSSIBLE SHOWERS NEXT WEDNESDAY NIGHT AND THURSDAY OF NEXT WEEK. PREV DISCUSSION... (ISSUED 705 AM CDT WED MAY 10 2006) AVIATION... LOW CLOUDS HAVE DEVELOPED OVERNIGHT AND WILL CONTINUE INTO THE LATE MORNING/EARLY AFTERNOON. PATCHY FOG IS ALSO A FACTOR ACROSS SOME LOCATIONS. MINIMUM CIG/VIS CONDITIONS ARE IN THE IFR CATEGORY. THESE WILL LIFT BY 18-19Z. THE COLD FRONT IS EXPECTED DURING THE MIDDLE OF THE DAY. AFTERNOON SKIES SHOULD BECOME VFR AND REMAIN FOR THE TAF PERIOD. PREV DISCUSSION... (ISSUED 400 AM CDT WED MAY 10 2006) DISCUSSION... THE COLD FRONT IS CURRENTLY ORIENTED FROM GAINESVILLE SW TO NEAR MIDLAND AND IS FORECAST TO PUSH INTO OUR NORTHERN-MOST COUNTIES SHORTLY AFTER NOON...THEN THROUGH OUR SOUTHERN-MOST COUNTIES BEFORE SUNSET. ANOTHER HOT DAY ON TAP...WITH PREFRONTAL WARMING SENDING TEMPS SOARING INTO THE 90S...TO OVER 100 ALONG THE RIO GRANDE VALLEY SOUTH OF DEL RIO. THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF INTERSTATE 10 EAST OF BEXAR COUNTY THIS AFTERNOON IN ADVANCE OF THE FRONT. LARGE SURFACE-BASED CAPE VALUES CLOSE TO 5000 J/KG ARE FORECAST THIS AFTERNOON ACROSS OUR SE COUNTIES... WHERE STORMS WILL LIKELY BECOME SEVERE. PRECIP WILL TEMPORARILY EXIT THE FORECAST LATE WEDNESDAY NIGHT AS A DRY NW FLOW PREVAILS AND HIGH PRESSURE MOVES INTO THE AREA IN THE LOWER LEVELS OF THE ATMOSPHERE. NEAR NORMAL TEMPS ARE FORECAST THURSDAY...WITH A RETURN TO ABOVE NORMAL TEMPS BY FRIDAY AS THE SURFACE HIGH SLIDES OFF TO THE ESE. GULF MOISTURE IS FORECAST TO RETURN FRIDAY NIGHT...BUT WILL BE LIMITED INITIALLY THANKS TO SUBSIDENCE OVER THE GULF. CHANCES FOR THUNDERSTORMS WILL MAKE A RETURN TO THE FORECAST SATURDAY NIGHT INTO SUNDAY WITH A FRONT FORECAST TO PUSH DOWN INTO OUR AREA. GENERALLY A LOW-CONFIDENCE FORECAST BEYOND SUNDAY WITH DIVERGENT MEDIUM RANGE MODEL SOLUTIONS AND POOR RUN- TO-RUN CONSISTENCY FROM THE GFS. && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING COUNTIES: DIMMIT... FRIO... KINNEY... MAVERICK... MEDINA... UVALDE... VAL VERDE... AND ZAVALA. && 08/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1213 PM CDT WED MAY 10 2006 TXZ171>173-184>194-205>209-220>225-111715- LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 1213 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM LAGRANGE TO YORKTOWN. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ183-202>204-217>219-228-111715- VAL VERDE-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 1213 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW HUMIDITIES AND GUSTY WINDS WILL CREATE A FIRE WEATHER DANGER THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Austin/San Antonio radar (KEWX), 119 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507039.